Monday, March 10, 2014

Repeat Warning: Don't OD on Tylenol/Acetominophen/Paracetamol!

Quite some time ago I wrote a post that detailed ways in which patients can accidentally overdose on medications and end up in serious danger. One of the things I pointed out was the danger of taking too much Tylenol/Acetominophen/Paracetamol (depends where you live, same drug, different names).

Turns out the FDA shares my concern. As ProPublica (a well-respected news source) recently reported, the FDA has put black box warnings on all prescription medications containing Tylenol. Hopefully it will only be a short time before the same warning is put on over-the-counter medications. (Different rules applying to the same medication? Stupid, in my not-so-humble opinion).

If you're interested in reading more about the risk of Tylenol toxicity, I recommend that you go to ProPublica directly. I have linked to one of their articles on the subject below.

http://www.propublica.org/article/tylenol-mcneil-fda-use-only-as-directed


Be safe, everyone! By no means am I saying not to take Tylenol, just to be careful not to overdose!

Sam

No comments:

Post a Comment